MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Visual Disturbances (2140); Halo (2227); Distress (2329)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The best estimate date is between (b)(6) 2023 and mar 26, 2024.The patient reported the symptoms started right after surgery.If explanted, give date: not applicable, as the lens remains implanted.The device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Health effect - clinical code: 2140 glare, 2140 visual disturbance- dysphotopsia.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the after the preloaded extended depth of focus intraocular lenses (iols) were implanted into the right and left eye, the patient has been experiencing halos, starbursts, and glare.Though follow-up, it was learned that soon after the lenses were implanted, the patient began to experience severe starburst, huge halos, glare, and spiderwebs at night and is no longer able to drive at night due to these issues.The patient is able to see great during the day.The patient reported having "a sort of mental breakdown" because of the visual issues.The patient is going to get a second opinion with another surgeon to see if the lenses can be exchanged for monofocal lenses.No medical or surgical intervention has been performed.There are no planned interventions.The lenses remain implanted.No further information was provided.This report is to capture the event for the left eye.A separate report is being submitted to capture the event for the right eye.

Brand Name
TECNIS SIMPLICITY
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19244347
Report Number3012236936-2024-000127
Device Sequence Number20706758
Product Code POE
UDI-Device Identifier05050474761780
UDI-Public(01)05050474761780(17)250412
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU195
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Initial Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale
Patient Weight64 KG
Patient RaceAsian